Georgia, 2007Damaging Wind and Heavy Rain in Georgia, August 27, 2007
August 27, 2007 · NWS JAX · 2 events in 2 counties and zones
A weak front across South Georgia and the sea breezes spawned afternoon and evening thunderstorms in a moderately unstable and moist airmass. Some upper level positive vorticity advection rotating over the area around the northwest side of a retrograding upper level ridge across Florida enhanced convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak front across South Georgia and the sea breezes spawned afternoon and evening thunderstorms in a moderately unstable and moist airmass. Some upper level positive vorticity advection rotating over the area around the northwest side of a retrograding upper level ridge across Florida enhanced convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 27, 1:43 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 27, 1:43 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT MON AUG 27 2007
.SHORT TERM...FOR TODAY...A WEAK SURFACE TROUGH EXTENDS THROUGH
SOUTH GEORGIA. CONVECTION IS ONGOING TO THE WEST OF THE FORECAST
AREA WHERE MODELS INDICATE DIFFLUENT FLOW ALOFT. EXPECT BEST
CHANCES OF DEVELOPMENT THIS AFTERNOON WILL BE THE INLAND SOUTHEAST
GEORGIA WHERE MOISTURE IS MORE AMPLE AND THERE IS WEAK UPPER
SUPPORT. OTHERWISE WITH NO STRONG FORCING AND WEAK FLOW...EXPECT
TYPICAL PULSE TYPE AFTERNOON AND EVENING THUNDERSTORMS WITH HEAVY
DOWNPOURS...AND ISOLATED STRONG STORMS TO DEVELOP ALONG THE SEA
BREEZE OR ANY OUTFLOW BOUNDARIES.
FOR TOMORROW...FRONTAL BOUNDARY WEAKENS AND LIFTS SLIGHTLY
NORTHWARD. SIMILAR TO TODAY...BEST CHANCES WILL BE ACROSS
SOUTHEAST GEORGIA WHERE MOISTURE AND UPPER SUPPORT ARE MOST
AMPLE...ALTHOUGH AS ALWAYS STRONGER STORMS ARE POSSIBLE ALONG
MESOSCALE BOUNDARIES.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...WEAK FLOW WILL LINGER
THROUGH WEDNESDAY WITH NO STRONG THERMAL GRADIENT. BY THURSDAY A
STALLED FRONTAL BOUNDARY AND DECREASING PRESSURE OVER THE FLORIDA
PENINSULA WILL BE THE MAIN PLAYER. ALTHOUGH MODELS ARE HAVING
TROUBLE WITH THE AMPLITUDE AND PLACEMENT OF THIS THROUGH OF LOW
PRESSURE...THE CONSENSUS IS STILL GEARING TOWARDS A MORE
FAVORABLE SET UP FOR A WIDESPREAD HEAVY RAINFALL TYPE EVENT.
TEMPERATURES WILL RETURN TO CLIMATOLOGICAL NORMALS BY THE WEEKEND.
&&
.AVIATION...SUMMER-TIME CONVECTION IS FULL SWING WITH BULK OF
ACTIVITY ACROSS THE INTERIOR. WITH WEAK STEERING FLOW PATTERN...
ACTIVITY WILL CONTINUE TO FOCUS ACROSS THE INTERIOR WITH OUTFLOW
BOUNDARIES THEN BRINGING SOME CONVECTION BACK TO THE COASTAL
COUNTIES. HAVE INCLUDED TEMPO TSRA GROUPS PRIMARILY FROM 19Z TO 23Z.
THE COMBINATION OF MOIST CONDITIONS AND WEAK BOUNDARY LAYER WINDS
WILL YET AGAIN PROMOTE AREAS OF FOG DEVELOPMENT OVERNIGHT AND THROUGH
AROUND 13Z ON TUESDAY.
&&
.MARINE...NO HEADLINES. LATEST CHECK OF MARINE OBS INDICATE
LINGERING SWELLS OF 2 TO 3 FEET WITH PERIODICITY AROUND 10 SECONDS.
WINDS/SEAS WILL LIKELY REMAIN TAME THROUGH AT LEAST THURSDAY. THERE
IS SOME UNCERTAINTY WITH THE WEEKEND FORECAST AS MODELS DISAGREE
WITH PLACEMENT AND INTENSITY OF NON-TROPICAL LOW OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 92 73 90 / 30 50 40 50
SSI 78 88 77 89 / 20 40 30 50
JAX 74 92 75 90 / 30 40 30 50
SGJ 76 89 76 88 / 20 30 20 40
GNV 74 93 73 92 / 30 40 20 40
OCF 73 93 73 93 / 20 40 20 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HURLBUT/ZAPPE/KEEGAN
Hazardous weather outlook, Aug 27, 4:20 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 AM EDT MON AUG 27 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-280750-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
520 AM EDT MON AUG 27 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY AND EARLY TONIGHT...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY WITH THE BEST
CHANCES OVER INTERIOR NORTHEAST FLORIDA AND MOST OF SOUTHEAST
GEORGIA. DUE TO ABUNDANT MOISTURE AND THE SLOW MOVEMENT OF STORMS...
LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR IS EXPECTED WHICH
COULD RESULT IN LOCALIZED FLOODING ESPECIALLY IN POOR DRAINAGE AND
LOW LYING AREAS. A FEW THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS
TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING THE MAIN THREATS. TAKE
SHELTER IF HAZARDOUS WEATHER APPROACHES YOU.
LONG PERIOD SWELLS WILL CONTINUE A MODERATE RISK OF RIP CURRENTS AT
AREA BEACHES. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY WITH A FEW STORMS
POSSIBLY BECOMING STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY RAINFALL.
A WEAK FRONTAL BOUNDARY WILL SHIFT SOUTHWARD INTO THE REGION
WEDNESDAY THROUGH FRIDAY AND THEN STALL. DUE TO THE STALLED FRONT
IN THE AREA AND DEEP ATMOSPHERIC MOISTURE...PERIODS OF HEAVY
RAINFALL WITH ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SHASHY
In the hours before
Special weather statement, Aug 27, 1:43 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT MON AUG 27 2007
FLZ020-271930-
HAMILTON-
243 PM EDT MON AUG 27 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF JASPER TO 9 MILES WEST OF JASPER...MOVING EAST TO
NORTHEAST AT 5 TO 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND JASPER THROUGH 330 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Aug 27, 2:19 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT MON AUG 27 2007
FLZ032-037-272000-
CLAY-PUTNAM-
319 PM EDT MON AUG 27 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN CLAY
AND NORTHERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF FLORAHOME...OR 13
MILES NORTH OF INTERLACHEN...MOVING NORTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLORAHOME...CARRAWAY AND
PENNEY FARMS THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Special weather statement, Aug 27, 2:38 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT MON AUG 27 2007
FLZ035-272015-
GILCHRIST-
338 PM EDT MON AUG 27 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
GILCHRIST COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
415 PM EDT...
AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BELL...STATIONARY. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BELL THROUGH 415 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Aug 27, 2:57 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT MON AUG 27 2007
FLZ037-272030-
PUTNAM-
357 PM EDT MON AUG 27 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN PUTNAM
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...
AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF BOSTWICK...OR 11
MILES NORTH OF PALATKA...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND BOSTWICK THROUGH 430 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Aug 27, 3:04 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT MON AUG 27 2007
FLZ032-272030-
CLAY-
404 PM EDT MON AUG 27 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...
AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF MIDDLEBURG...OR 11
MILES SOUTHWEST OF LAKESIDE...MOVING NORTHWEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...ASBURY LAKE
AND MIDDLEBURG THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Local storm report, Aug 27, 3:09 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BELL 29.76N 82.86W
08/27/2007 E0.88 INCH GILCHRIST FL POST OFFICE
BELL POST OFFICE REPORTED DIME TO NICKEL SIZE HAIL.
&&
MZHeavy Rain, Clinch
- When
- August 27, 3:10 PM EST
- Where
- Clinch County, 1.78 mi W of Argyle
- Reported by
- Trained Spotter
- Coordinates
- 31.070, -82.680
Doppler radar indicated near 2 inches of rain fell west of Argyle and east of Homerville along U.S. Highway 84 in the past hour. A trained spotter reported localized flooding and up to 6 inches of standing water on U.S. Highway 84.
Thunderstorm Wind, Camden
- When
- August 27, 5:20 PM EST
- Where
- Camden County, 1.38 mi ESE of Kingsland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.790, -81.660
Several trees and power lines were blown down in Camden county. The most damaged was reported near Kingsland.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes and Strong Wind in Wisconsin, August 27, 20071 death · $280,000 · 18 events
- Heavy Rain in Arizona, August 27, 20071 death · 1 event
- Flash Flood and Lightning Strike in Nevada, August 27, 2007$6.0 million · 2 events
- Hail and Damaging Winds in Mississippi, August 27, 2007$203,000 · 1 in hail · 13 events
- Hail and Lightning Strike in Minnesota, August 27, 2007$120,000 · 2.75 in hail · 7 events
- Flash Flooding in Utah, August 27, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strike in Alabama, August 27, 2007$82,000 · 55 kt wind · 6 events
- Damaging Wind and Lightning Strikes in Texas, August 27, 2007$27,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 27, 2007$24,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Minnesota, August 27, 20073 in hail · 14 events
- Hail in Iowa, August 27, 20071 in hail · 3 events
- Marine Thunderstorm Winds in Lake Michigan, August 27, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47101, 47102.